| Model Number |
01.12.022 |
| Health Effect - Clinical Code |
Inadequate Osseointegration (2646)
| Date of Event |
08/23/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 august 2021: lot 166213: (b)(4) items manufactured and released on 05-jan-2017.Expiration date: 2021-dec-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medacta medical affairs department: stem revision performed 4 years after primary cementless total hip arthroplasty in a young man ((b)(6) year old at time of primary surgery).No information concerning patient's level of activity, general health status or presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
Event or Problem Description
Revision of a quadra h due to loosening, pain.The cause of loosening is not known.Head and stem were revised 4 years after the primary surgery.
Additional Manufacturer Narrative
Visual inspection: during the analysis it is evaluated that on the proximal part of the stem (around one third of the overall length) is covered with residual ha.This is really unexpected because the stem is implanted "since" 2017 meaning that the stem was not correctly osteointegrated with the patient bone causing the loosening.Some sings and scratches are present on the stem neck due to the revision surgery.The "root" cause of the reported loosening is the lack of osteointegration of the stem while it is not possible to clinically determine its cause.